Imperial College London

Professor Grigorios A. Pavliotis

Faculty of Natural SciencesDepartment of Mathematics

Professor of Applied Mathematics
 
 
 
//

Contact

 

+44 (0)20 7594 8564g.pavliotis Website

 
 
//

Location

 

736aHuxley BuildingSouth Kensington Campus

//

Summary

 

Publications

Publication Type
Year
to

80 results found

Thiffeault J-L, Pavliotis GA, 2008, Optimizing the source distribution in fluid mixing, PHYSICA D-NONLINEAR PHENOMENA, Vol: 237, Pages: 918-929, ISSN: 0167-2789

JOURNAL ARTICLE

Pavliotis GA, Vogiannou A, 2008, Diffusive transport in periodic potentials: Underdamped dynamics, FLUCTUATION AND NOISE LETTERS, Vol: 8, Pages: L155-L173, ISSN: 0219-4775

JOURNAL ARTICLE

Hairer M, Pavliotis GA, 2008, From Ballistic to diffusive behavior in periodic potentials, JOURNAL OF STATISTICAL PHYSICS, Vol: 131, Pages: 175-202, ISSN: 0022-4715

JOURNAL ARTICLE

Pavliotis GA, Stuart AM, 2007, Multiscale Methods Averaging and Homogenization, NEW YORK, Publisher: SPRINGER, ISBN: 978-0-387-73828-4

BOOK

Pavliotis GA, Stuart AM, Zygalakis KC, 2007, Homogenization for inertial particles in a random flow, COMMUNICATIONS IN MATHEMATICAL SCIENCES, Vol: 5, Pages: 507-531, ISSN: 1539-6746

JOURNAL ARTICLE

Bloemker D, Hairer M, Pavliotis GA, 2007, Multiscale analysis for stochastic partial differential equations with quadratic nonlinearities, NONLINEARITY, Vol: 20, Pages: 1721-1744, ISSN: 0951-7715

JOURNAL ARTICLE

Gibbon JD, Pavliotis GA, 2007, Estimates for the two-dimensional Navier-Stokes equations in terms of the Reynolds number, JOURNAL OF MATHEMATICAL PHYSICS, Vol: 48, ISSN: 0022-2488

JOURNAL ARTICLE

Pavliotis GA, Stuart AM, 2007, Parameter estimation for multiscale diffusions, JOURNAL OF STATISTICAL PHYSICS, Vol: 127, Pages: 741-781, ISSN: 0022-4715

JOURNAL ARTICLE

Pavliotis G, Blomker D, Hairer M, 2007, Multiscale Analysis for SPDEs with Quadratic Nonlinearities, NONLINEARITY, Pages: 1721-1744

JOURNAL ARTICLE

Blömker D, Pavliotis GA, Hairer M, 2006, Multiscale Analysis for SPDEs with Quadratic Nonlinearities

In this article we derive rigorously amplitude equations for stochastic PDEswith quadratic nonlinearities, under the assumption that the noise acts only onthe stable modes and for an appropriate scaling between the distance frombifurcation and the strength of the noise. We show that, due to the presence oftwo distinct timescales in our system, the noise (which acts only on the fastmodes) gets transmitted to the slow modes and, as a result, the amplitudeequation contains both additive and multiplicative noise. As an application we study the case of the one dimensional Burgers equationforced by additive noise in the orthogonal subspace to its dominant modes. Thetheory developed in the present article thus allows to explain theoreticallysome recent numerical observations from [Rob03].

WORKING PAPER

Pavliotis GA, Stuart AM, Band L, 2006, Monte Carlo studies of effective diffusivities for inertial particles, Berlin, 6th international conference on Monte Carlo and Quasi-Monte Carlo methods in scientific computing, 7 - 10 June 2004, Juan les Pins, FRANCE, Publisher: Springer-Verlag Berlin, Pages: 431-441

CONFERENCE PAPER

Pavliotis GA, 2005, A multiscale approach to Brownian motors, PHYSICS LETTERS A, Vol: 344, Pages: 331-345, ISSN: 0375-9601

JOURNAL ARTICLE

Blomker D, Hairer M, Pavliotis GA, 2005, Modulation equations: Stochastic bifurcation in large domains, COMMUNICATIONS IN MATHEMATICAL PHYSICS, Vol: 258, Pages: 479-512, ISSN: 0010-3616

JOURNAL ARTICLE

Pavliotis GA, Stuart AM, 2005, Periodic homogenization for inertial particles, PHYSICA D-NONLINEAR PHENOMENA, Vol: 204, Pages: 161-187, ISSN: 0167-2789

JOURNAL ARTICLE

Pavliotis GA, Stuart AM, 2005, Analysis of white noise limits for stochastic systems with two fast relaxation times, MULTISCALE MODELING & SIMULATION, Vol: 4, Pages: 1-35, ISSN: 1540-3459

JOURNAL ARTICLE

Hairer M, Pavliotis GA, 2004, Periodic homogenization for hypoelliptic diffusions, JOURNAL OF STATISTICAL PHYSICS, Vol: 117, Pages: 261-279, ISSN: 0022-4715

JOURNAL ARTICLE

Kupferman R, Pavliotis GA, Stuart AM, 2004, Ito versus Stratonovich white-noise limits for systems with inertia and colored multiplicative noise, PHYSICAL REVIEW E, Vol: 70, ISSN: 2470-0045

JOURNAL ARTICLE

Pavliotis GA, Stuart AM, 2003, White noise limits for inertial particles in a random field, MULTISCALE MODELING & SIMULATION, Vol: 1, Pages: 527-553, ISSN: 1540-3459

JOURNAL ARTICLE

Pavliotis GA, Holmes MH, 2002, A perturbation-based numerical method for solving a three-dimensional axisymmetric indentation problem, JOURNAL OF ENGINEERING MATHEMATICS, Vol: 43, Pages: 1-17, ISSN: 0022-0833

JOURNAL ARTICLE

Bozis G, Pavliotis G, 1999, Riemannian curvature and stability of monoparametric families of trajectories, INVERSE PROBLEMS, Vol: 15, Pages: 141-153, ISSN: 0266-5611

JOURNAL ARTICLE

This data is extracted from the Web of Science and reproduced under a licence from Thomson Reuters. You may not copy or re-distribute this data in whole or in part without the written consent of the Science business of Thomson Reuters.

Request URL: http://wlsprd.imperial.ac.uk:80/respub/WEB-INF/jsp/search-html.jsp Request URI: /respub/WEB-INF/jsp/search-html.jsp Query String: id=00406402&limit=30&person=true&page=3&respub-action=search.html